Anthony P. Austin

Assistant Professor

Department of Applied Mathematics
Naval Postgraduate School
833 Dyer Rd., Bldg. 232, SP-264
Monterey, CA 93943-5216
anthony (dot) austin (at) nps (dot) edu
+1 (831) 656-3629 (tel)
+1 (831) 656-2355 (fax)

Research Interests

I am an assistant professor in the Department of Applied Mathematics at the Naval Postgraduate School.

Prior to my current appointment, I worked with with Prof. Tim Warburton in the Department of Mathematics at Virginia Tech. Prior to that, I was the J. H. Wilkinson Fellow in the Mathematics and Computer Science Division at Argonne National Laboratory. As a Ph.D. student, I was an active developer for the Chebfun project (source code available on GitHub).


Publications

Multivariate rational approximation
A. P. Austin, M. Krishnamoorthy, S. Leyffer, S. Mrenna, J. Müller, and H. Schulz
Submitted, 2019.
Simultaneous sensing error recovery and tomographic inversion using an optimization-based approach
A. P. Austin, Z. Di, S. Leyffer, and S. M. Wild
SIAM J. Sci. Comput. 41 (2019), pp. B497-B521.
DOI: 10.1137/18M121993X
Stable computation of generalized matrix functions via polynomial interpolation
J. L. Aurentz, A. P. Austin, M. Benzi, and V. Kalantzis
SIAM J. Matrix Anal. Appl. 40 (2019), pp. 210-234
DOI: 10.1137/18M1191786
A fast algorithm for the convolution of functions with compact support using Fourier extensions
K. Xu, A. P. Austin, and K. Wei
SIAM J. Sci. Comput. 39 (2017), pp. A3089-A3106
DOI: 10.1137/17M1114764
Trigonometric interpolation and quadrature in perturbed points
A. P. Austin and L. N. Trefethen
SIAM J. Numer. Anal. 55 (2017), pp. 2113-2122
DOI: 10.1137/16M1107760
Some New Results on and Applications of Interpolation in Numerical Computation
A. P. Austin
Ph. D. Thesis, University of Oxford Mathematical Institute, 2016
On the numerical stability of the second barycentric formula for trigonometric interpolation in shifted equispaced points
A. P. Austin and K. Xu
IMA J. Numer. Anal. 37 (2017), pp. 1355-1374
DOI: 10.1093/imanum/drw038
Computing eigenvalues of real symmetric matrices with rational filters in real arithmetic
A. P. Austin and L. N. Trefethen
SIAM J. Sci. Comput. 37 (2015), pp. A1365-A1387
DOI: 10.1137/140984129
Numerical algorithms based on analytic function values at roots of unity
A. P. Austin, P. Kravanja, and L. N. Trefethen
SIAM J. Numer. Anal. 52 (2014), pp. 1795-1821
DOI: 10.1137/130931035

Material contained herein is made available for the purpose of peer review and discussion and does not necessarily reflect the views of the Department of the Navy or the Department of Defense.